Alert archive / Indiana / Flash Flood Warnings in 2009

Flash Flood Warning 30, NWS Louisville, KY

July 30, 2009Crawford County, Dubois County, Perry County, Indiana

NWS Louisville, KY issued this flash flood warning at Jul 30, 2009, 9:03 PM EDT for Crawford County, Dubois County, Perry County, Indiana. It was in force for 117 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2009, 9:03 PM EDT (01:03 UTC)
Expired
Jul 30, 2009, 11:00 PM EDT
In force
117 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, IN, Dubois County, IN, Perry County, IN

The radar

The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 9:30 PM EDTFLASH FLOODFerdinand, ININTERSTATE 64 DOWN TO ONE LANE AT FERDINAND EXIT DUE TO WATER ON HIGHWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1948 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1948 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 310103
FFWLMK
INC025-037-123-310300-
/O.NEW.KLMK.FF.W.0030.090731T0103Z-090731T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
903 PM EDT THU JUL 30 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHERN DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 1100 PM EDT/1000 PM CDT/

* AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM REPEATED THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUNTINGBURG
  AIRPORT...ST. MARKS...ST. ANTHONY...RIDDLE AND RICEVILLE.

ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE INCH ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3832 8708 3832 8639 3815 8650 3813 8682
      3816 8682 3818 8680 3820 8681 3820 8708

$$

NF
2 follow-up statements
000 
WGUS73 KLMK 310210
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1010 PM EDT THU JUL 30 2009

INC025-037-123-310300-
/O.CON.KLMK.FF.W.0030.000000T0000Z-090731T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBOIS IN-CRAWFORD IN-PERRY IN-
1010 PM EDT THU JUL 30 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT/1000 PM
CDT/ FOR NORTHERN PERRY...CENTRAL CRAWFORD AND SOUTHERN DUBOIS
COUNTIES...

AT 907 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 
THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. 
INTERSTATE 64 NEAR FERDINAND WAS REDUCED TO ONE LANE BY FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUNTINGBURG
AIRPORT...WEST FORK...UNIONTOWN...SULPHUR SPRINGS AND SULPHUR.

ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3832 8708 3832 8639 3815 8650 3813 8682
      3816 8682 3818 8680 3820 8681 3820 8708

$$

NF
000 
WGUS73 KLMK 310252
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1052 PM EDT THU JUL 30 2009

INC025-037-123-310302-
/O.EXP.KLMK.FF.W.0030.000000T0000Z-090731T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBOIS IN-CRAWFORD IN-PERRY IN-
1052 PM EDT THU JUL 30 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM EDT/1000 PM CDT/
FOR NORTHERN PERRY...CENTRAL CRAWFORD AND SOUTHERN DUBOIS COUNTIES...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3832 8708 3832 8639 3815 8650 3813 8682
      3816 8682 3818 8680 3820 8681 3820 8708

$$

NF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 7:29 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 30, 7:29 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
729 PM EDT THU JUL 30 2009

...UPDATED FOR AVIATION...

.SHORT TERM (TONIGHT AND FRIDAY)...

...LOCALLY HEAVY RAINS POSSIBLE TONIGHT...

ONCE AGAIN SCATTERED SHOWERS AND THUNDERSTORMS BLOSSOMED OVER THE
REGION TODAY. EVEN SMALL UNASSUMING-LOOKING CELLS ON THE RADAR
HAVE BEEN PRODUCING LOCALLY VERY HEAVY DOWNPOURS IN THIS TROPICAL
ATMOSPHERE.

A WAVE OVER THE OZARKS THIS AFTERNOON WILL MOVE INTO THE TENNESSEE
VALLEY TONIGHT AND WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS
ALONG WITH IT...ESPECIALLY OVER CENTRAL AND SOUTHERN SECTIONS OF
KENTUCKY. PRECIPITABLE WATER VALUES ARE PROGGED TO RISE TO AROUND
2.25 INCHES TONIGHT WHICH IS RATHER IMPRESSIVE. FORECAST SOUNDINGS
SHOW A DEEP WARM CLOUD DEPTH...AROUND 4KM DEEP...WITH A LONG THIN
CAPE PROFILE AND SATURATION THROUGH A SIGNIFICANT PORTION OF THE
SOUNDING. THE 850HPA JET AXIS WILL JUST CLIP THE SOUTHEAST CORNER
OF THE CWFA AND WE WILL BE UNDERNEATH THE RIGHT ENTRANCE REGION OF
THE UPPER JET PROVIDING GOOD UPPER DIVERGENCE. LIFTED INDEX
READINGS REMAIN SLIGHTLY NEGATIVE ALL NIGHT AND K INDEX VALUES
RISE INTO THE MIDDLE AND POSSIBLY UPPER 30S. ALL THIS COMBINED
WITH 850HPA THETA-E RIDGING AND LOW LCL HEIGHTS POINT TO THE
POSSIBILITY OF A HEAVY RAIN EVENT. MID-RANGE AND SHORT-TERM MODELS
ARE IN GOOD AGREEMENT BRINGING A SLUG OF HEAVY RAIN ACROSS THE
SOUTHEAST HALF OF THE AREA OVERNIGHT. THE BEGINNINGS OF THIS HEAVY
RAIN EVENT COULD BE SEEN AT 18Z ORGANIZING OVER ARKANSAS. THERE
HAD BEEN SOME QUESTION EARLIER IF PERHAPS THE BEST HEAVY RAIN
THREAT WOULD BE TO OUR SOUTH...BUT THE POSITION OF THE ARKANSAS
RAIN LENDS CREDENCE TO RECENT MODELS BRINGING THE HEAVY RAIN MORE
NORTH INTO KENTUCKY.

THE RAIN WILL MOVE OUT QUICKLY FRIDAY MORNING. MOST FOLKS WEST OF
INTERSTATE 65 WILL SEE LITTLE IN THE WAY OF RAINFALL AFTER 6 OR
7AM. THE BACK EDGE OF THE RAIN SHOULD EXIT THE LMK BLUEGRASS
COUNTIES BY MID MORNING. MUCH DRIER AIR WILL SWEEP IN BEHIND THE
DEPARTING SYSTEM AND WE SHOULD SEE THE SUN AGAIN FRIDAY AFTERNOON.
HOW MUCH TEMPERATURES WILL BE ABLE TO RECOVER ON FRIDAY REMAINS
SOMETHING OF A QUESTION MARK...FOR NOW WILL HAVE HIGHS PROGGED
INTO THE LOWER 80S.

&&

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...

MODELS CONTINUE TO SPEED UP FRONTS AND SHRT/WVS IN THE LONG TERM
PERIOD SO HAVE MAINLY MADE PRECIP TIMING ADJUSTMENTS TO THE
FORECAST.  TEMPS HAVE BEEN ADJUSTED ACCORDINGLY ALSO.

FRIDAY NIGHT THROUGH MONDAY...

AFTER A DRY PARTLY SUNNY SATURDAY...THE NEXT WEATHER SYSTEM WILL
APPROACH FROM THE NW IN THE FORM OF A COOL FRONT.  AS MENTIONED
ABOVE...MODELS (NAMELY THE 12Z GFS AND 0Z CANADIAN) HAVE SPED UP
THIS SYSTEM SO HAVE INCREASED POPS FOR SATURDAY NIGHT.  SHOWERS AND
T-STORMS SHOULD MAKE THEIR WAY THROUGH THE AREA SAT NIGHT THROUGH
EARLY SUNDAY.  AT THIS TIME...NO ORGANIZED SEVERE THREAT EXISTS.
LOOKS LIKE THE STRONGEST STORMS WILL CONTAIN MODERATE TO HEAVY
RAINFALL...CLOUD TO GROUND LIGHTNING...AND WINDS GUSTS UP TO 40 MPH.
ANY REMAINING PRECIP WILL EXIT THE AREA AFTER THE FROPA EARLY SUNDAY
AFTERNOON.

EXACT FROPA TIMING ON SUNDAY WILL BE THE DETERMINING FACTOR FOR
TEMPS.  BECAUSE MODELS HAVE NOT BEEN TOO CONSISTENT ON TIMING WITH
THIS SYSTEM...CONFIDENCE IN SUNDAY/S TEMPS IS NOT PARTICULARLY
HIGH.  BASED THE TEMPS FOR THIS FORECAST PACKAGE ON THE NEW FROPA
TIMING WHICH ALLOWED FOR COOLER HIGHS ON SUNDAY IN THE LOWER 80S.
LOWS SUNDAY MORNING SHOULD VARY FROM LOW 60S IN THE NW FORECAST AREA
(FA) TO UPPER 60S IN THE SE FA.

MONDAY NIGHT THROUGH THURSDAY...

THE NEXT FORECAST CHALLENGE WILL BE A FRONTAL BOUNDARY FOR THE
MONDAY NIGHT THROUGH TUESDAY TIME FRAME.  AGAIN HAVE BUMPED UP
TIMING ADDING POPS TO MONDAY NIGHT FOR THIS SYSTEM. MODELS INDICATE
A SHRT/WV WILL FOLLOW CLOSE BEHIND THIS FROPA...BUT VARY GREATLY ON
TIMING.  FOR NOW HAVE PLACED PRECIP ASSOCIATED WITH THIS WAVE ON
WED.  HOWEVER...CONFIDENCE IS LOW ON THIS FEATURE THIS FAR OUT IN
TIME.  TEMPS LOOK TO WARM UP A BIT MON/TUE INTO THE MID AND UPPER
80S.  HOWEVER TUESDAY/S FROPA SHOULD COOL THINGS DOWN INTO THE LOW
80S AGAIN FOR THE SECOND HALF OF NEXT WEEK.  LOWS WILL BE IN THE 60S
TO AROUND 70.

&&

.AVIATION (00Z TAFS)...

ONGOING SHOWERS ARE WEAKENING AND BECOMING MORE ISOLATED IN NATURE
SO HAVE VICINITY SHOWERS ACROSS KSDF AND KLEX. A LOW PRESSURE SYSTEM
CURRENTLY CENTERED AROUND MEMPHIS AND MOVING QUICKLY NORTHEAST WILL
BRING IN OUR NEXT ROUND OF LIGHT RAINS THEN STORMS. TIMING FOR THE
STORMS WILL BE 04 TO 08Z FOR KSDF AND KBWG...AND LATER FOR KLEX.
WITH THE STORMS EXPECT MVFR CEILINGS AND POSSIBLY IFR VISIBILITIES.
AFTER THE STORMS PUSH THROUGH THE REGION...EXPECT RAPID
CLEARING...AND VFR CONDITIONS THROUGH THE REST OF THE DAY FRIDAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH FROM 9 PM EDT /8 PM CDT/ THIS EVENING THROUGH
     FRIDAY MORNING FOR KYZ027-041>043-046>049-053>057-061>067-
     070>078-081-082.

IN...NONE.
&&

SHORT TERM...13
LONG TERM....AML
AVIATION.....RJS
Hazardous weather outlook, Jul 30, 3:46 PM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
346 PM EDT THU JUL 30 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-310830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
346 PM EDT THU JUL 30 2009 /246 PM CDT THU JUL 30 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT TONIGHT ALONG AND SOUTH OF A LINE
FROM MORGANTOWN TO HODGENVILLE TO CARLISLE.

SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD
OVERNIGHT...WITH LOCALLY TORRENTIAL DOWNPOURS POSSIBLE. THE MOST
LIKELY TIME FOR THE HEAVIEST RAIN AND POSSIBLE FLOODING PROBLEMS
WILL BE BETWEEN 10PM AND 5AM. WIDESPREAD RAINFALL AMOUNTS OF ONE
INCH WILL BE POSSIBLE...ESPECIALLY IN SOUTHERN AND EASTERN SECTIONS
OF THE REGION...WITH LOCALIZED TOTALS OF 2 TO 3 INCHES UNDER THE
STRONGEST THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE EARLY FRIDAY MORNING...PRIMARILY EAST
OF INTERSTATE 65. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE
HEAVY RAINFALL AND DANGEROUS LIGHTNING.

TWO COOL FRONTS AND AN UPPER LEVEL DISTURBANCE ARE EXPECTED TO PASS
THROUGH THE REGION BRINGING THUNDERSTORMS TO THE AREA MAINLY
SATURDAY NIGHT AND SUNDAY...AND THEN AGAIN MONDAY NIGHT THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT HEAVY RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL
WEATHER SERVICE...LOCAL MEDIA...OR LOCAL LAW ENFORCEMENT
OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE.

13

In the hours before

Special weather statement, Jul 30, 5:05 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
505 PM EDT THU JUL 30 2009

INZ076-077-084-089>092-302145-
CLARK-CRAWFORD-FLOYD-HARRISON-ORANGE-PERRY-WASHINGTON-
505 PM EDT THU JUL 30 2009

...THUNDERSTORMS OVER SOUTH CENTRAL INDIANA PRODUCING TORRENTIAL
RAIN...

AT 503 PM EDT/403 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10
MILES WEST OF NEW ALBANY TO 13 MILES NORTHEAST OF SANTA CLAUS...OR
ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF LOUISVILLE TO 29
MILES NORTHEAST OF ROCKPORT...AND MOVING NORTHEAST AT 20 MPH.

OCCASIONAL LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF UP
TO TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE HALF
MILE ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR GALENA AROUND 510 PM EDT.
  NEAR NAVILLETON AROUND 515 PM EDT.
  NEAR SCOTTSVILLE AROUND 520 PM EDT.
  NEAR CENTRAL BARREN AROUND 525 PM EDT.
  NEAR ST. JOSEPH AROUND 530 PM EDT.
  NEAR MIFFLIN AROUND 535 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
113 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

&&

NF
Special weather statement, Jul 30, 5:30 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
530 PM EDT THU JUL 30 2009

INZ091-092-302200-
CLARK-FLOYD-
530 PM EDT THU JUL 30 2009

...STRONG THUNDERSTORM WITH GUSTY WINDS AND TORRENTIAL RAIN OVER
FLOYD COUNTY...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW ALBANY...OR 10 MILES NORTHWEST OF
LOUISVILLE...AND MOVING NORTHEAST AT 20 MPH.

OCCASIONAL LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF
AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

THIS STORM WILL BE...
  NEAR NEW ALBANY AROUND 535 PM EDT.
  NEAR ST. JOSEPH AROUND 545 PM EDT.
  NEAR HAMBURG AROUND 550 PM EDT.
  NEAR CLARK REGIONAL AIRPORT AROUND 555 PM EDT.
  NEAR CHARLESTOWN AROUND 600 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 8.

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
118 AND 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

NF
Special weather statement, Jul 30, 5:33 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
533 PM EDT THU JUL 30 2009

INZ091-092-KYZ030-302215-
CLARK-FLOYD-JEFFERSON-
533 PM EDT THU JUL 30 2009

...STRONG STORMS MOVING TOWARD WESTERN LOUISVILLE...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW ALBANY TO 7
MILES NORTHWEST OF PLEASURE RIDGE PARK AND MOVING SOUTHEAST AT 10
MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
TO TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR NEW ALBANY AROUND 540 PM EDT.
  NEAR JEFFERSONVILLE AROUND 605 PM EDT.
  NEAR LOUISVILLE AROUND 610 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

RJS
Special weather statement, Jul 30, 5:55 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
555 PM EDT THU JUL 30 2009

KYZ030-031-034-302230-
JEFFERSON-OLDHAM-SHELBY-
555 PM EDT THU JUL 30 2009

...STRONG STORMS HEADING INTO THE NORTHEAST SUBURBS OF LOUISVILLE...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LYNDON...OR 10 MILES NORTHEAST OF
LOUISVILLE...AND MOVING NORTHEAST AT 30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF ONE TO
TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR LA GRANGE AROUND 620 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
10 AND 17.

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
14 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

RJS
Local storm report, Jul 30, 7:44 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
744 PM EDT THU JUL 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0652 PM     FLOOD            3 WSW CRESTWOOD         38.32N  85.53W
07/30/2009                   JEFFERSON          KY   EMERGENCY MNGR

            ROAD BLOCKED BY FLOODING AT INTERSECTION OF
            BALLARDSVILLE ROAD AND HITT LANE. ADDITIONAL SITES DOWN
            BALLARDSVILLE ROAD ARE UNDER WATER TOWARDS OLDHAM
            COUNTY.

&&

EVENT NUMBER LMK0900001

RJS
Local storm report, Jul 30, 7:55 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
755 PM EDT THU JUL 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLOOD            4 NW LOUISVILLE         38.27N  85.79W
07/30/2009                   JEFFERSON          KY   EMERGENCY MNGR

            CORNER OF 37TH AND BANKS FLOODED EARLIER BUT WATER HAS
            GONE DOWN SINCE THEN.

&&

EVENT NUMBER LMK0900002

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:05 PM EDTAreal Flood AdvisoryLMKCrawford, Dubois, Perry85 min
Jul 30, 9:36 PM EDTAreal Flood WarningLMKClark, Crawford, Floyd, Harrison, Scott, Washington12 min
Jul 30, 9:49 PM EDTFlash Flood WarningLMKClark, Crawford, Floyd, Harrison, Scott, Washington116 min
Jul 31, 12:00 AM EDTRiver Flood WarningLMKJefferson, Scott11 hr

Nearby

Flash Flood Warnings in Indiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.